MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0350150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Hyperglycemia (1905); Respiratory Distress (2045); Neurogenic Shock (2265)
Date of Event 06/25/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
This is the second of 2 reports.Subject device is not available.
 
Event or Problem Description
The patient was admitted for slurred speech and right-sided weakness, gait difficulty.Mri scan revealed subacute-looking left medial pontine infarct.The patient underwent angioplasty and then placement of a first stent system.Thereafter an overlapping 2nd stent (subject device) was placed.Post dilation was performed.Final projection demonstrated good stent apposition.No residual stenosis and excellent flow to distal vessels.After procedure, mri revealed left pons infarction.There was evidence of expanding pontine infarct over the time.Neurologically, on examination, it appeared that the patient had a locked -in syndrome and remained on mechanical ventilator.He continued a cardene drip.He could not be anticoagulated because of the brain injury.Ultimately, there was evidence of multiple embolic strokes involving the cerebellum and cerebrum.The patient developed cerebral edema and then brainstem herniation.Along with that.He developed hyperglycemia, acute respiratory distress syndrome (ards) and neurogenic shock.The patient died 5 days post procedure.The physician assessed that the adverse events were unlikely to be related to the subject device.The other possible contributing factor was co-morbidity.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, adverse events associated with the use of coil or with the endovascular procedures include, but are not limited to: stroke, complications, and death are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications has been assigned to this event.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7827854
Report Number3008881809-2018-00368
Device Sequence Number16465443
Product Code NJE
UDI-Device Identifier04546540722836
UDI-Public04546540722836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM003WS0350150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER); WINGSPAN STENT SYSTEM (STRYKER)
Outcome Attributed to Adverse Event Death; Other;
Patient Age56 YR